Alert archive / California / Beach Hazards Statements in 2015

Beach Hazards Statement 3, NWS Los Angeles, CA

January 24, 2015Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at Jan 24, 2015, 6:00 PM PST for Los Angeles County, California. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2015, 6:00 PM PST (02:00 UTC)
Expired
Jan 25, 2015, 10:32 AM PST
In force
17 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4303 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WHUS46 KLOX 250200
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 PM PST SAT JAN 24 2015

...HIGH SURF ADVISORY FOR THE CENTRAL COAST WILL CONTINUE THROUGH
10 PM THIS EVENING...

...BEACH HAZARDS STATEMENT IN EFFECT FOR THE LOS ANGELES AND
VENTURA COUNTY BEACHES THROUGH 6 PM SUNDAY AFTERNOON.

.HIGH SURF WILL BEGIN TO DECREASE THIS EVENING ACROSS THE CENTRAL
COAST LATER THIS EVENING. EXPECT SURF 8 TO 10 FEET...THEN DECREASE
A BIT OVERNIGHT INTO SUNDAY. A LONG PERIOD WEST-NORTHWEST SWELL
WILL CONTINUE TO BRING ELEVATED SURF ACROSS WEST FACING BEACHES OF
LOS ANGELES AND VENTURA COUNTIES INCLUDING CATALINA ISLAND THROUGH
THE REMAINDER OF THIS WEEKEND. EXPECT TO DECREASE TO 4 TO 6 FT
OVERNIGHT INTO SUNDAY. THERE WILL CONTINUE TO BE A HIGH RISK OF
DANGEROUS RIP CURRENTS AT AFFECTED BEACHES THROUGH SUNDAY AS
WELL...AND LIKELY INTO EARLY NEXT WEEK AS A LONG PERIOD SWELL
CONTINUES ACROSS THE COASTAL WATERS. 

CAZ040-041-087-251000-
/O.EXP.KLOX.SU.Y.0002.000000T0000Z-150125T0200Z/
/O.NEW.KLOX.BH.S.0003.150125T0200Z-150126T0200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
600 PM PST SAT JAN 24 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON...
...HIGH SURF ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH RIP CURRENT RISK...WHICH
IS IN EFFECT THROUGH SUNDAY AFTERNOON.


* HAZARDS...DANGEROUS RIP CURRENTS AND ELEVATED SURF OF 3 TO 5
  FEET WITH LOCALLY HIGHER SETS BETWEEN 5 TO 7 FEET BETWEEN
  SILVERSTRAND BEACH AND THE VENTURA HARBOR. 

* TIMING...THROUGH 6 PM SUNDAY AFTERNOON. 

* LOCATION...SURF HEIGHTS WILL VARY AT DIFFERENT BEACHES AS WELL 
  AS AT THE SAME BEACH AND THE LARGEST SURF IS EXPECTED IN THE 
  VICINITY OF VENTURA HARBOR IN VENTURA COUNTY...AND IN THE 
  SOUTH SANTA MONICA BAY IN LOS ANGELES COUNTY. 

* IMPACTS...STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING
  CONDITIONS. LARGER WAVES WILL WASH OVER JETTIES AND OVER
  PREVIOUSLY DRY SHORES WITHOUT WARNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

CAZ034-035-250600-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-150125T0600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
600 PM PST SAT JAN 24 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SURF...9 TO 11 FEET. SURF WILL DECREASE LATE THIS EVENING TO 
  BELOW HIGH SURF ADVISORY THRESHOLDS. 

* LOCATION...SURF HEIGHTS WILL VARY AT DIFFERENT BEACHES AS WELL 
  AS AT THE SAME BEACH AND THE LARGEST SURF IS EXPECTED ALONG 
  THE EXPOSED WEST AND NORTHWEST FACING SHORES. 

* IMPACTS...STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING 
  CONDITIONS. LARGER WAVES WILL WASH OVER JETTIES AND OVER 
  PREVIOUSLY DRY SHORES WITHOUT WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CK
4 follow-up statements
201 
WHUS46 KLOX 250204
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
604 PM PST SAT JAN 24 2015

...HIGH SURF ADVISORY FOR THE CENTRAL COAST WILL CONTINUE THROUGH
10 PM THIS EVENING...

...BEACH HAZARDS STATEMENT IN EFFECT FOR THE LOS ANGELES AND
VENTURA COUNTY BEACHES THROUGH 6 PM SUNDAY AFTERNOON.

.HIGH SURF WILL BEGIN TO DECREASE THIS EVENING ACROSS THE CENTRAL
COAST. EXPECT SURF 8 TO 10 FEET...THEN DECREASE A BIT OVERNIGHT
INTO SUNDAY. A LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE TO
BRING ELEVATED SURF ACROSS WEST FACING BEACHES OF LOS ANGELES AND
VENTURA COUNTIES INCLUDING CATALINA ISLAND THROUGH THE REMAINDER
OF THIS WEEKEND. EXPECT SURF TO DECREASE TO 4 TO 6 FT OVERNIGHT
INTO SUNDAY. THERE WILL CONTINUE TO BE A HIGH RISK OF DANGEROUS
RIP CURRENTS AT AFFECTED BEACHES THROUGH SUNDAY AS WELL...AND
LIKELY INTO EARLY NEXT WEEK AS A LONG PERIOD SWELL CONTINUES
ACROSS THE COASTAL WATERS.

CAZ034-035-250600-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-150125T0600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
604 PM PST SAT JAN 24 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SURF...9 TO 11 FEET. SURF WILL DECREASE LATE THIS EVENING TO 
  BELOW HIGH SURF ADVISORY THRESHOLDS. 

* LOCATION...SURF HEIGHTS WILL VARY AT DIFFERENT BEACHES AS WELL 
  AS AT THE SAME BEACH AND THE LARGEST SURF IS EXPECTED ALONG 
  THE EXPOSED WEST AND NORTHWEST FACING SHORES. 

* IMPACTS...STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING 
  CONDITIONS. LARGER WAVES WILL WASH OVER JETTIES AND OVER 
  PREVIOUSLY DRY SHORES WITHOUT WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-251015-
/O.CON.KLOX.BH.S.0003.000000T0000Z-150126T0200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
604 PM PST SAT JAN 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* HAZARDS...DANGEROUS RIP CURRENTS AND ELEVATED SURF OF 3 TO 5 
  FEET WITH LOCALLY HIGHER SETS BETWEEN 5 TO 7 FEET BETWEEN 
  SILVERSTRAND BEACH AND THE VENTURA HARBOR. 

* TIMING...THROUGH 6 PM SUNDAY AFTERNOON.

* LOCATION...SURF HEIGHTS WILL VARY AT DIFFERENT BEACHES AS WELL 
  AS AT THE SAME BEACH AND THE LARGEST SURF IS EXPECTED IN THE 
  VICINITY OF VENTURA HARBOR IN VENTURA COUNTY...AND IN THE 
  SOUTH SANTA MONICA BAY IN LOS ANGELES COUNTY. 

* IMPACTS...STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING 
  CONDITIONS. LARGER WAVES WILL WASH OVER JETTIES AND OVER 
  PREVIOUSLY DRY SHORES WITHOUT WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

CK
897 
WHUS46 KLOX 250548
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
948 PM PST SAT JAN 24 2015

...BEACH HAZARDS STATEMENT IN EFFECT FOR THE LOS ANGELES AND
VENTURA COUNTY BEACHES THROUGH 6 PM SUNDAY AFTERNOON.

.A LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE TO BRING
ELEVATED SURF ACROSS WEST FACING BEACHES OF LOS ANGELES AND
VENTURA COUNTIES INCLUDING CATALINA ISLAND THROUGH THE REMAINDER
OF THIS WEEKEND. EXPECT SURF TO DECREASE TO 4 TO 6 FT OVERNIGHT
INTO SUNDAY. THERE WILL CONTINUE TO BE A HIGH RISK OF DANGEROUS
RIP CURRENTS AT AFFECTED BEACHES THROUGH SUNDAY AS WELL...AND
LIKELY INTO EARLY NEXT WEEK AS A LONG PERIOD SWELL CONTINUES
ACROSS THE COASTAL WATERS.

CAZ034-035-250700-
/O.EXP.KLOX.SU.Y.0002.000000T0000Z-150125T0600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
948 PM PST SAT JAN 24 2015

...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

SURF HAS SUBSIDED TO LESS THAN 10 FEET THIS EVENING. AS A
RESULT...THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE AT 10
PM PST.

$$

CAZ040-041-087-251400-
/O.CON.KLOX.BH.S.0003.000000T0000Z-150126T0200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
948 PM PST SAT JAN 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* HAZARDS...DANGEROUS RIP CURRENTS AND ELEVATED SURF OF 3 TO 5 
  FEET WITH LOCALLY HIGHER SETS BETWEEN 5 TO 7 FEET BETWEEN 
  SILVERSTRAND BEACH AND THE VENTURA HARBOR. 

* TIMING...THROUGH 6 PM SUNDAY AFTERNOON.

* LOCATION...SURF HEIGHTS WILL VARY AT DIFFERENT BEACHES AS WELL 
  AS AT THE SAME BEACH AND THE LARGEST SURF IS EXPECTED IN THE 
  VICINITY OF VENTURA HARBOR IN VENTURA COUNTY...AND IN THE 
  SOUTH SANTA MONICA BAY IN LOS ANGELES COUNTY. 

* IMPACTS...STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING 
  CONDITIONS. LARGER WAVES WILL WASH OVER JETTIES AND OVER 
  PREVIOUSLY DRY SHORES WITHOUT WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

SIRARD
542 
WHUS46 KLOX 251351
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
551 AM PST SUN JAN 25 2015

...BEACH HAZARDS STATEMENT IS IN EFFECT FOR THE LOS ANGELES AND
VENTURA COUNTY BEACHES THROUGH 6 PM THIS EVENING.

.A LONG PERIOD WEST TO NORTHWEST SWELL WILL CONTINUE TO BRING
ELEVATED SURF ACROSS WEST FACING BEACHES OF LOS ANGELES AND
VENTURA COUNTIES INCLUDING CATALINA ISLAND EVEN AS THE SURF
DECREASES TO 4 TO 6 FT THROUGH THIS EVENING.  THERE WILL CONTINUE
TO BE A HIGH RISK OF DANGEROUS RIP CURRENTS AT AFFECTED BEACHES AS
WELL TODAY AND LIKELY INTO EARLY NEXT WEEK AS A LONG PERIOD SWELL
TRAVELS THROUGH THE COASTAL WATERS.

CAZ040-041-087-252200-
/O.CON.KLOX.BH.S.0003.000000T0000Z-150126T0200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
551 AM PST SUN JAN 25 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND ELEVATED SURF OF 3 TO 5 
  FEET WITH LOCALLY HIGHER SETS BETWEEN 5 TO 7 FEET BETWEEN 
  SILVERSTRAND BEACH AND THE VENTURA HARBOR. 

* TIMING...THROUGH 6 PM THIS EVENING.

* LOCATION...SURF HEIGHTS WILL VARY AT DIFFERENT BEACHES AS WELL 
  AS AT THE SAME BEACH AND THE LARGEST SURF IS EXPECTED IN THE 
  VICINITY OF VENTURA HARBOR IN VENTURA COUNTY...AND IN THE 
  SOUTH SANTA MONICA BAY IN LOS ANGELES COUNTY. 

* IMPACTS...STRONG RIP CURRENTS WILL CREATE DANGEROUS SWIMMING 
  CONDITIONS. LARGER WAVES WILL WASH OVER JETTIES AND OVER 
  PREVIOUSLY DRY SHORES WITHOUT WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

KJ/ASR
280 
WHUS46 KLOX 251832
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1032 AM PST SUN JAN 25 2015


CAZ040-041-087-251945-
/O.CAN.KLOX.BH.S.0003.000000T0000Z-150126T0200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
1032 AM PST SUN JAN 25 2015

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE BEACH HAZARDS STATEMENT. 

SURF WILL RANGE FROM 2 TO 4 FEET OCCASIONALLY 5 FEET AND CONTINUE
THROUGH THE REMAINDER OF THE AFTERNOON. THE HIGHEST SURF IS
EXPECTED FROM VENTURA POINT TO CHANNEL ISLANDS HARBOR AS WELL AS
SOUTH SANTA MONICA BAY. LOS ANGELES COUNTY LIFEGUARDS HAVE
REPORTED MANY AND STRONG RIP CURRENTS AT HERMOSA BEACH AND THE
VENTURA LIFEGUARDS HAD REPORT A FEW AND MODERATE IN VENTURA. HIGH
TIDE IS EXPECTED TO OCCUR EARLY THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 24, 3:40 PM PST, 2 hours 20 minutes earlier.

Area forecast discussion, Jan 24, 3:40 PM PST, 2 hours 20 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
340 PM PST SAT JAN 24 2015

.SYNOPSIS...
GUSTY NORTHEAST WINDS AND HIGH PRESSURE ALOFT WITH BRING CLEAR SKIES
AND WELL ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND. TEMPERATURES
WILL RETURN TO NEAR NORMAL NEXT WEEK...WITH LOW PRESSURE SYSTEMS
BRINGING A CHANCE OF SHOWERS EARLY IN THE WEEK...THEN AGAIN LATE IN
THE WEEK.

&&

.SHORT TERM (TONIGHT-TUE)...STRONG SANTA ANA WIND EVENT TODAY
ACROSS LOS ANGELES AND VENTURA COUNTIES CAUSED NUMEROUS DOWNED TREES
AND POWER OUTAGES. THE STRONGEST WINDS OCCURRED IN THE LOS ANGELES
COUNTY MOUNTAINS AND SANTA MONICAS WITH THE FOLLOWING WIND GUSTS
(CAMP NINE AT 79 MPH...MALIBU HILLS AT 77 MPH...MILL CREEK AT 74
MPH). MUCH OF THE LOS ANGELES COUNTY VALLEYS AND EASTERN VENTURA
COUNTY VALLEYS WERE ALSO HIT HARD TODAY WITH A PEAK WIND GUST UP TO
60 MPH AT BURBANK...56 MPH AT TONNER CANYON...AND 66 MPH AT
CHEESEBORO.

MODEL CROSS SECTIONS SHOWED A VERY IMPRESSIVE DEEP LAYER OF STRONG
OFFSHORE WINDS AND SUBSIDENCE EARLIER TODAY...ALONG WITH GOOD COLD
AIR ADVECTION. THE LAX-DAGGETT GRADIENT PEAKED AT AN IMPRESSIVE -7.5
MB THIS MORNING...AND IS CURRENTLY RUNNING AT -6.6 MB.  DUE TO THE
STRONG UPPER LEVEL WIND SUPPORT AND SUBSIDENCE BETWEEN 850 AND 500
MB...THE SANTA ANA EVENT WAS MORE WIDESPREAD THAN USUAL...AND STRONG
WINDS IN AREAS THAT NORMALLY DO NOT SEE MUCH IN THE WAY OF OFFSHORE
WINDS. THIS WOULD INCLUDE AREAS LIKE THE FOOTHILLS OF THE SAN
GABRIEL VALLEY...AND MUCH OF THE SAN FERNANDO VALLEY (INCLUDING
BURBANK).

HIGH WIND WARNINGS REMAIN IN EFFECT THROUGH THIS EVENING FOR THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES (INCLUDING THE SANTA
MONICAS) AS WELL AS THE SANTA CLARITA VALLEY...WHERE DAMAGING WIND
GUSTS OVER 60 MPH WILL CONTINUE TO BE LIKELY. ONCE THE WIND WARNINGS
EXPIRE...WIND ADVISORIES WILL LIKELY BE POSTED THROUGH SUNDAY
AFTERNOON FOR THE MOUNTAINS AND SANTA CLARITA VALLEY. WIND ADVISORIES ALSO
EXPECTED TO CONTINUE ACROSS MUCH OF THE COASTAL AND VALLEY
AREAS...WITH GUSTS GENERALLY RANGING BETWEEN 35 AND 50 MPH.

UPPER LEVEL WIND SUPPORT AND SUBSIDENCE WILL GRADUALLY WEAKEN OVERNIGHT
INTO SUNDAY AND THE FLOW WILL BECOME MORE EASTERLY WITH TIME.
HOWEVER...THERE IS STILL A GOOD SURGE OF OFFSHORE WINDS FROM THE SURFACE
TO 850 MB LEVEL LATE TONIGHT INTO SUNDAY MORNING. IN FACT...LAX-DAGGETT
GRADIENT EXPECTED TO PEAK AROUND -7 MB ON SUNDAY MORNING.

MAX TEMPERATURES CLIMBED INTO THE LOWER 80S TODAY IN WARMER
LOCATIONS...AND WILL LIKELY NUDGE UP ANOTHER DEGREE OR TWO ON SUNDAY.
MAX TEMPS RECORDS FOR SUNDAY COULD BE IN JEOPARDY IN A FEW LOCATIONS
SUCH AS SLO CAL POLY...SBA AIRPORT AND SANTA MARIA AIRPORT...BUT
MOST RECORDS ELSEWHERE FOR THE 25TH ARE WELL INTO THE 80S AND WILL
PROBABLY BE OUT OF REACH. THE MODERATE TO STRONG SANTA ANA WINDS
WILL BRING AN EXTENDED PERIOD OF ELEVATED FIRE DANGER TO SOUTHWEST
CALIFORNIA. PLEASE SEE FIRE DISCUSSION BELOW FOR MORE DETAILS.

THE UPPER LOW OFF THE BAJA COAST WILL SEND INCREASING MID AND UPPER LEVEL
MOISTURE INTO SOUTHERN CALIFORNIA ON MONDAY. THIS SYSTEM IS NOT EXPECTED
TO BE A MAJOR RAIN PRODUCER...BUT THERE WILL BE A CHANCE OF RAIN SHOWERS
FROM MONDAY AFTERNOON THROUGH TUESDAY. THERE IS STILL THE QUESTION
OF HOW MUCH RAIN WILL FALL WITH THIS FIRST SYSTEM...BUT HIGH RESOLUTION
NAM MODEL DOES SHOW THE POTENTIAL FOR BETWEEN .10 AND .50 INCHES.

.LONG TERM (TUE NIGHT-SAT)...BY TUESDAY NIGHT...ALL EXTENDED MODELS SHOW
MOISTURE WITH THE FIRST SYSTEM MOVING OUT OF THE AREA. PARTLY CLOUDY
AND COOL ON WEDNESDAY...THEN LONG RANGE MODELS INDICATE ANOTHER SYSTEM
FROM THE SOUTHWEST POTENTIALLY MOVING INTO OUR AREA SOMETIME BETWEEN
THURSDAY AND FRIDAY. IF ANY RAIN FALLS WITH THIS SYSTEM...IT IS EXPECTED
TO BE FAIRLY LIGHT. CONFIDENCE IN THE FORECAST DURING THE ENTIRE
LONG TERM PERIOD IS BELOW AVERAGE.

&&

.AVIATION...24/2330Z...

THERE IS NO MARINE LAYER AT KLAX THIS AFTERNOON.

VFR CONDITIONS EXPECTED ACROSS ALL AIRFIELDS THROUGH PERIOD. GUSTY
NORTHEAST WINDS WILL CONTINUE TO DIMINISH GRADUALLY THROUGH THE
EVENING HOURS...THEN EXPECTED TO INCREASE SOMEWHAT BY EARLY SUNDAY
MORNING.  THERE IS STILL THE POTENTIAL FOR LLWS TONIGHT AT KLAX...
KBUR...AND KVNY.

KLAX...VFR CONDITIONS THROUGH PERIOD LLWS LIKELY ABOVE 020 BETWEEN
25/03-25/09Z.

KBUR...VFR CONDITIONS THROUGH PERIOD LLWS LIKELY ABOVE 020 BETWEEN
25/07-25/18Z.

&&

.MARINE...24/300 PM...
SMALL CRAFT ADVISORY FOR HAZARDOUS SEA CONDITIONS WAS EXTENDED UNTIL
9 PM THIS EVENING AS A FEW BUOYS WERE STILL SHOWING SWELLS AT OR
SLIGHTLY ABOVE 10 FEET THIS AFTERNOON. A WEST TO NORTHWEST SWELL HAD
PEAKED LATE THIS MORNING FROM POINT PIEDRAS BLANCAS TO POINT
CONCEPTION AS WELL AS IN THE OUTER WATERS SOUTH OF POINT CONCEPTION
AND WILL RANGE 7 TO 9 FEET TONIGHT. SMALL CRAFT ADVISORY CONDITIONS
FOR NORTHEAST WINDS FROM VENTURA TO SANTA MONICA AND OUT TO THE
NORTHERN CHANNEL ISLANDS AS WELL AS THE SAN PEDRO CHANNEL TO AVALON
HARBOR WILL NOW BE EXTENDED THROUGH SUNDAY MORNING AS MODELS
CONTINUE TO SHOW GUSTY NORTHEAST TO EAST WINDS AFFECTING PORTIONS OF
THE INNER WATERS. A LOW PRESSURE SYSTEM OVER THE WESTERN PACIFIC WAS
GENERATING SEAS APPROXIMATELY 35 FEET WITHIN A 300-310 DEGREE FETCH
DIRECTION. THIS SWELL IS EXPECTED TO ARRIVE BEGINNING NEXT WEEK
THURSDAY.

&&

.FIRE WEATHER...24/300 PM...

EXTENDED PERIOD OF ELEVATED FIRE DANGER FOR SOUTHERN CALIFORNIA
THIS WEEKEND DUE TO MODERATE TO STRONG SANTA ANA WINDS...WARM
TEMPERATURES...AND LOW HUMIDITIES. MINIMUM HUMIDITIES HAVE GENERALLY
RANGED BETWEEN 10 AND 20 PERCENT ACROSS MUCH OF LOS ANGELES AND
VENTURA COUNTIES TODAY...RISING TO BETWEEN 15 AND 30 PERCENT ON
SUNDAY. WHILE THE STRENGTH OF SANTA ANA WINDS AND LOW HUMIDITIES
WILL LIKELY EXCEED CRITICAL LEVELS IN SOME AREAS TODAY...A RED FLAG
WARNING WILL LIKELY NOT BE ISSUED FOR THIS EVENT DUE TO THE CURRENT
STATE OF THE FUELS. LIVE FUEL MOISTURE LEVELS HAVE INCREASED
SIGNIFICANTLY ACROSS MUCH OF LOS ANGELES AND VENTURA
COUNTIES...WHILE GREEN-UP OF THE FINE FUELS HAS BEEN CONSIDERABLE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...GOMBERG
AVIATION/MARINE...30
FIRE...GOMBERG
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 24, 6:00 AM PST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SAT JAN 24 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-251400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SAT JAN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

DAMAGING NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF LOS ANGELES
AND VENTURA COUNTIES AND THE SANTA CLARITA VALLEY THROUGH THIS
EVENING. DANGEROUS DRIVING CONDITIONS...DOWNED TREES AND POWER
POLES...AND POWER OUTAGES ARE POSSIBLE.

STRONG AND GUSTY NORTHEAST WINDS WILL AFFECT THE REMAINDER OF THE
VALLEYS OF VENTURA AND LOS ANGELES COUNTIES...THE VENTURA COUNTY
COASTAL PLAIN...AND LOCATIONS BELOW PASSES AND CANYONS FROM MALIBU
TO THE HOLLYWOOD HILLS THROUGH TONIGHT.

THE GUSTY WINDS AND LOW HUMIDITIES WILL CAUSE AN INCREASE IN FIRE
DANGER TODAY AND TONIGHT.

HIGH SURF WILL AFFECT WEST FACING BEACHES THROUGH THIS
AFTERNOON.

THERE WILL BE A HIGH RISK OF DANGEROUS RIP CURRENTS ON ALL AREA
BEACHES TODAY AND TONIGHT.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

STRONG AND GUSTY NORTHEAST WINDS WILL AFFECT MOST OF VENTURA AND LOS
ANGELES COUNTIES SUNDAY MORNING INTO SUNDAY AFTERNOON.

GUSTY WINDS AND LOW HUMIDITIES WILL CAUSE HEIGHTEN FIRE DANGER
SUNDAY.

THERE WILL BE A HIGH RISK OF DANGEROUS RIP CURRENTS ON ALL AREA
BEACHES SUNDAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 24, 4:16 PM PST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
416 PM PST SAT JAN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     NON-TSTM WND GST 8 SSW WOODLAND HILLS    34.06N 118.65W
01/24/2015  M82 MPH          LOS ANGELES        CA   MESONET

            MALIBU HILLS RAWS STATION. ELEVATION 1575
            FT. 82 MPH. NON-TSTM WND GST DURATION 3
            HOURS.

0155 PM     NON-TSTM WND GST 5 NNE SAN FERNANDO      34.35N 118.42W
01/24/2015  M64 MPH          LOS ANGELES        CA   MESONET

            CAMP NINE RAWS STATION. ELEVATION 4000 FT.
            64 MPH. NON-TSTM WND GST DURATION 3 HOURS.

&&

KAPLAN
IRIS SYSTEM
Local storm report, Jan 24, 5:00 PM PST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
500 PM PST SAT JAN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     NON-TSTM WND DMG 2 ENE VAN NUYS          34.19N 118.42W
01/24/2015                   LOS ANGELES        CA   BROADCAST MEDIA

            LARGE TREE FELL ONTO HOUSE SLICING INTO THE
            KITCHEN. CORNER OF FULTON AND KITRIDGE ST IN
            VAN NUYS CA.

&&

CK
Local storm report, Jan 24, 5:02 PM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
502 PM PST SAT JAN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND DMG 3 WSW BURBANK           34.18N 118.38W
01/24/2015                   LOS ANGELES        CA   PUBLIC

            LARGE BILLBOARD FELL OFF THE FOUNDATION DUE
            TO STRONG WINDS ON THE 6000 BLOCK OF
            LANKERSHIM BLVD.

&&

CK

Nearby

Beach Hazards Statements in California, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.